Schizophrenia.com

Venlaphaxine


#1

I began taking venlaphaxine (Effexor) at age 17 at first to treat my depression and anxiety but soon noticed that it made my symptoms of depersonalization subside. I started on a small dose and had no adverse side effects from it. But the feelings of detachment and foggishness would eventually return, so I’d tell my doctor and up we’d go on the dose and the symptoms would subside again.

Well this continued this way for a few years, the depersonalization would return and up we’d go on the dose of Effexor and it would subside for a while. By the time I was 20 I was on upwards of 600mg a day of Effexor and now experiencing a living hell’s worth of side effects but was unable to come off this drug as the discontinuation was worse than the side effects (electric shock syndrome it’s called) where you literally feel as though you’re nerves are being jolted with electricity every thirty seconds or so.

When I got up above 700mg’s a day I couldn’t take it any longer but my doctor refused to help me step down off the dose saying “It’s the only thing that’s worked!” I felt as though I was losing my mind and due to the drugs short half life I would go into withdrawal even if I woke up a few hours late to take it. It was hell.

Well at 23 I took myself off the stuff as my doctor refused to help me and shortly after this had my first experience with psychosis which was to be non-stop for five years straight. A couple of years ago I was told by a psychiatric nurse practitioner at the dual diagnosis program I was in that 700mg a day of Effexor could CAUSE psychosis and it wasn’t even tested at that high a dose and of course she added “Not that anyone did anything wrong of course”

I don’t know, guess I’ll never know. I mean the guy who prescribed this stuff was an idiot but I tend to blame myself for trusting so much in him…


#2

venlafaxine is hell to come off of. i was on it for a while and had to come off of it because it gave me migraines. i was sick and dizzy for about 3 weeks and suffering withdrawal like u wouldn’t believe and i was only on a low dose. christ knows how coming off of 700mgs didn’t give u siezures!! well done though for getting off of it xxx


#3

This post was flagged by the community and is temporarily hidden.


#4

Ahhh…side-effexor :slight_smile: Miss one dose of the immediate release version, crash into deep depression. Man how I hated that med.


#5

I am getting ready to get off of Effexor . I am moving and my doctor won’t do it until after the move. I will be going from 225mg to 150mg for the first step. Nervous but it’s not working anymore.